Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What could be the reason for mispronouncing some words and being forgetful?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Hi, my name is XXXX. I am a 29 year old male who is in good health. However, in the last month I have noticed that I have been mispronouncing some words, stutter on occasion, I have become more forgetful, and fumbling with words. Is this something that I should be worried about?
Posted Sun, 17 Nov 2013 in Brain and Spine
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer:
No need to worry at present.

Detailed Answer:

Welcome to Healthcare Magic!

At your age, it is unlikely that the problems that you mention are due to any serious cause. The most probable reason is stress, anxiety or increased work pressure, which often makes us forgetful or makes us stutter. Please assess if in the last month, you have been feeling more stressed for some reason or the other. If so, then that is the most likely cause and try tackling it.

You also need to look at some other factors. Some medicines and drugs can cause the symptoms you mentioned. So if you are taking any medicines or drugs, you may need to ascertain if these might be responsible. If you have not been sleeping well, then sleep deprivation can also make you forgetful.

Apart from these, I do not feel that you need to consider any other causes. I also do not feel that any testing or brain imaging is necessary at this point of time. So please do not worry. Just keep an eye on things and see if any new symptoms arise or existing ones worsen. If not, then you do not need to do anything. This will improve with time.

Hope this helps you. Best wishes.

Dr Preeti Parakh
MD Psychiatry

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor